MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 12TLW804F
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use, the balloon of this fogarty catheter ruptured.There was no problem found during the balloon inflation test.The balloon ruptured soon after inserting into the patient.There was no calcification observed.The patient demographics were requested but unavailable.There were no patient complications reported.Our product lab received one model 12tlw804f catheter.The reported issue of the balloon rupture was confirmed.Both distal and proximal ruptured edges were inverted to the other side.After both ruptured edges were returned to original position and proximal windings was cut, the ruptured edges did not appear to match up.Per the ifu, balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures.And to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation volume and pull force for each size catheter.There was no visible damage or inconsistency observed from the catheter body and windings.Thru-lumen was patent without any leakage or occlusion.A device history record review was completed and documented that device met all specifications upon distribution.An engineering evaluation was completed to assess for any manufacturing-related processes which could be correlated to the complaint, but the root cause was indeterminable.As part of the manufacturing process, 100 percent of units go through a balloon inspection process.In this inspection, the units are 100 percent visually inspected, it should not have any bends, wrinkles, cuts, contamination, stains, deterioration, discoloration, or ripples.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key19041720
Report Number2015691-2024-02551
Device Sequence Number8565746
Product Code DXE
UDI-Device Identifier00690103043518
UDI-Public(01)00690103043518(17)250528(11)230227(10)64889721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K892410
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2025
Device Model Number12TLW804F
Device Lot Number64889721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Initial Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown